How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 44397
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

We live in the US Islands and are not at all pleased with my

Customer Question

We live in the US Virgin Islands and are not at all pleased with my husband's prostate cancer treatment. He is receiving hormonal shots every 6 months. What alternatives exist for us?
JA: Are you keeping a personal medical record while dealing with this?
Customer: Not up to now
JA: Anything else in your medical history you think the doctor should know?
Customer: Cancer first appeared 20 years ago. Was treated with cry0surgery at Emory U and was in remission. Returned about two years ago...Should we be returning to the states?
Submitted: 2 months ago.
Category: Medical
Expert:  Dr. David replied 2 months ago.

Hello, this is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr. David replied 2 months ago.

I am a cancer doctor who treats patients who have prostate cancer.

I have seen many patients who have failed treatment with cryotherapy and their cancers have come back.

where did his cancer return in his body 2 years ago?

Customer: replied 2 months ago.
Returned to prostate, spread to rib.
Expert:  Dr. David replied 2 months ago.

I see.

with prostate cancer spread to the rib, the best treatment is the lupron shots anti-testosterone therapy which takes away testosterone from the body and freezes any cancer from growing for about 3-10 years

these lupron shots can cause hot flashes and sweats, but these side effects are better than the ones from chemotherapy.

Customer: replied 2 months ago.
What he is receiving is not lupron. Side effects include severe muscle weakening and loss of libido.
Expert:  Dr. David replied 2 months ago.

what hormone shots is he getting? leuprolide?

goserilin? zoladex injections?

all of these injections take away testosterone to freeze the prostate cancer and can cause muscle weakness and loss of libido and erections because testosterone is gone

he needs to exercise to keep up his muscle mass.

Customer: replied 2 months ago.
Sorry to be so ignorant; we'll have to check. But the shot is supplemented casodex.
Expert:  Dr. David replied 2 months ago.

yes, casodex takes away the 5% of testosterone that the luprolide or xoladex injections doesn't take away

so that 100% of the testosterone is removed from the body.

this is called anti-androgen therapy for patients who have metastatic prostate cancer.

Customer: replied 2 months ago.
Other than chemo or radiation, do any other alternatives exist?
Expert:  Dr. David replied 2 months ago.

he could get chemotherapy, but the side effects of chemotherapy would be worse.

Customer: replied 2 months ago.
My question was OTHER than chemo or radiation, do other options exist?
Expert:  Dr. David replied 2 months ago.

no, there are no other options to treat metastatic prostate cancer which have been proven to be successful

Customer: replied 2 months ago.
Thank you. Your responses have been helpful.
Expert:  Dr. David replied 2 months ago.

you are welcome

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you may have to scroll up or down to see the ratings area.

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Related Medical Questions